MAUDE Adverse Event Report: BK MEDICAL APS (PART OF GE HEALTHCARE) LAPAROSCOPIC BK PROBE L12C4F; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

BK MEDICAL APS (PART OF GE HEALTHCARE) LAPAROSCOPIC BK PROBE L12C4F; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number 9066
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The probe itself was evaluated and bk medical did not find either a manufacturing defect or a malfunction.The investigation concluded that there is a high likelihood that the damaged flexible sheath is a result of mishandling of the transducer either 1) when sterilizing the transducer or 2) when retracting the transducer in a bend position or due to a combination of the two potential causes.All identified risk scenarios have been addressed in the product risk assessment and been mitigated to an acceptable level.The two potential causes are already addressed as cautions and warnings in the device user guide and user guide for care and cleaning.There is a low risk of any biological reactions to the patient.
 
Event or Problem Description
Mdr report mw5113739.Received by bk medical 16-dec-2022.Event description: when inserting the bk medical laparoscopic probe the sheath covering the flexible tip tore and a piece fell in patient abdomen.

Brand Name
LAPAROSCOPIC BK PROBE L12C4F
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
BK MEDICAL APS (PART OF GE HEALTHCARE)
mileparken 34
herlev, 2730
DA  2730
Manufacturer (Section G)
BK MEDICAL APS (PART OF GE HEALTHCARE)
mileparken 34
herlev, 2730
DA   2730
MDR Report Key17341765
Report Number3003705156-2023-00001
Device Sequence Number20468917
Product Code ITX
UDI-Device Identifier05704916000219
UDI-Public(01)05704916000219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9066
Device Catalogue NumberL12C4F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown